Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 2, 2012, 6:00 PM EDT for Hendry County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 2, 2012, 6:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 146 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738
WWUS82 KMFL 022200
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EDT MON JUL 2 2012
FLZ066-070-022230-
HENDRY FL INLAND COLLIER COUNTY FL
600 PM EDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* UNTIL 630 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FELDA...AND MOVING SOUTH AT 5 MPH.
* THE STORM WILL AFFECT...
FELDA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2643 8157 2669 8157 2673 8130 2639 8128
2638 8159 2643 8159
TIME...MOT...LOC 2159Z 006DEG 6KT 2654 8144
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 4:25 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 2, 4:25 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 425 PM EDT MON JUL 2 2012 .UPDATE...YOU CAN VISIBLY SEE HAZE OUTSIDE TODAY WHICH LOOKS TO BE SAHARAN AIR (DUST ORIGINATING FROM THE SAHARAN DESERT OF AFRICA). THIS ALONG WITH OUR UNSTABLE AIRMASS AND GOOD SEA BREEZE CONVERGENCE COULD INVIGORATE CONVECTION THROUGH THIS EVENING. THE MORNING MIAMI SOUNDING DOES SHOW A CAP AT AROUND 22K FEET...BUT CELLS IN MARTIN COUNTY ARE HAVING NO TROUBLE GETTING ABOVE THIS. ALSO, THERE DOES LOOK TO BE SOME UPPER LEVEL DIVERGENCE. WATER VAPOR SHOWERS DIVERGENT FLOW ALOFT AROUND AN UPPER RIDGE TO OUR NORTH AND AN UPPER LOW TO OUR SOUTHEAST. HRRR SHOWS A LOT OF DEVELOPMENT INTERIOR OVER THE NEXT FEW HR. INCREASED POPS THROUGH THIS EVENING WITH HIGHEST POPS INTERIOR. ADDED THE POSSIBILITY OF SEVERE INTERIOR TO THE HAZARDOUS WEATHER OUTLOOK. /GREGORIA && .PREV DISCUSSION... /ISSUED 229 PM EDT MON JUL 2 2012/ SHORT TERM (TONIGHT-THURSDAY NIGHT)... THE LATEST NUMERICAL GUIDANCE IS IN GOOD AGREEMENT THROUGH THE MID-WEEK PERIOD AND INDICATES DEEP LAYER RIDGING REMAINING AS THE MAIN SYNOPTIC FEATURE IN CONTROL OF THE LOCAL WEATHER. THE LOW- LEVEL RIDGE AXIS IS FORECAST TO SHIFT TO THE NORTH...WHICH WILL ALLOW THE LIGHT EASTERLY FLOW SOUTH OF THE RIDGE TO PREVAIL ACROSS THE AREA. ALTHOUGH PLENTY OF MID/UPPER DRY AIR COMBINED WITH DEEP LAYER RIDGING WILL TEND TO SUPPRESS ANY DEEP MOIST CONVECTION FROM DEVELOPING OVER THE NEXT COUPLE OF DAYS...AFTERNOON SEA BREEZES CONVERGING WILL KEEP THE RAIN CHANCES IN THE FORECAST EACH DAY (MAINLY ISOLATED IN COVERAGE). THE BEST CHANCE WILL REMAIN OVER THE INTERIOR AND GULF COAST EACH AFTERNOON/EVENING WITH THE EASTERLY FLOW IN PLACE. TEMPERATURES WILL REMAIN SLIGHT ABOVE AVERAGE EACH DAY WITH HIGHS REACHING THE LOW TO MID 90S. HEAT INDICES MAY REACH THE 105 TO 108 DEGREE RANGE OVER INLAND PORTIONS OF COLLIER COUNTY BY TUESDAY AND AROUND 100 DEGREES ACROSS MUCH OF SOUTH FLORIDA DURING THIS PERIOD. LATER WEDNESDAY INTO THURSDAY...MODELS CONTINUE TO HINT AT INCREASING PWAT VALUES AS A WEAK TROPICAL WAVE APPROACHES AND MOVES INTO THE AREA. IF THIS VERIFIES...COULD SEE A PERIOD OR TWO WITH ENHANCED SHOWER ACTIVITY. LONG TERM (FRIDAY-SATURDAY)... SLIGHTLY DRIER CONDITIONS MAY AGAIN RETURN TO THE LOCAL AREA BY FRIDAY...HOWEVER, MOISTURE ASSOCIATED WITH ANOTHER WEAK TROPICAL WAVE MAY SPREAD ACROSS SOUTH FLORIDA SATURDAY AND SUNDAY RESULTING A FEW SHWRS/TSTMS DURING THE WEEKEND. MARINE... LIGHT EASTERLY WINDS WILL PERSIST THROUGH THE WEEK AS HIGH PRESSURE REMAINS IN CONTROL. SLIGHTLY CHOPPIER CONDITIONS WILL REMAIN POSSIBLE AROUND THE COASTAL LOCATIONS AND ACROSS THE BAY ASSOCIATED WITH THE AFTERNOON SEA BREEZES. SLIGHTLY HIGHER RAIN CHANCES POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY AS A WEAK TROPICAL WAVE APPROACHES AND MOVES INTO THE AREA. FIRE WEATHER... NO CONCERNS AS RH VALUES REMAIN ABOVE CRITICAL LEVELS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 78 88 / 20 20 10 20 FORT LAUDERDALE 78 92 79 89 / 10 20 10 30 MIAMI 78 91 79 90 / 20 20 10 30 NAPLES 74 89 75 92 / 20 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...30/KOB
Hazardous weather outlook, Jul 2, 3:56 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 356 PM EDT MON JUL 2 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 356 PM EDT MON JUL 2 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTERIOR THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP OVER INTERIOR SOUTH FLORIDA WHERE A FEW COULD BECOME SEVERE, PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED THUNDERSTORMS ARE POSSIBLE TOWARDS THE COASTS. FREQUENT LIGHTNING WILL ALSO BE A CONCERN WITH THE THUNDERSTORMS. THE STORMS WILL CONTINUE INTO EARLY THIS EVENING BEFORE DISSIPATING. WIND: DAMAGING WINDS TO AROUND 60 MPH WILL BE POSSIBLE WITH THE THUNDERSTORMS OVER THE INTERIOR. HAIL: LARGE HAIL WILL BE POSSIBLE WITH THE THUNDERSTORMS OVER THE INTERIOR. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE POSSIBLE. THE RISK OF RIP CURRENTS WILL CONTINUE AT THE EAST COAST BEACHES THROUGH MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jul 2, 4:36 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 436 PM EDT MON JUL 2 2012 FLZ066-067-070-071-022115- HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND PALM BEACH COUNTY FL 436 PM EDT MON JUL 2 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BROWARD COUNTY SOUTHWESTERN PALM BEACH COUNTY SOUTHEASTERN HENDRY COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 515 PM EDT * AT 431 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF ROTENBERGER WILDLIFE MANAGEMENT AREA...AND MOVING WEST AT 5 MPH. * THE STORM WILL AFFECT... MICCOSUKEE SERVICE PLAZA... COLLIER/BROWARD LINE AND ALLIGATOR ALLEY... BIG CYPRESS SEMINOLE INDIAN RESERVATION... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2610 8106 2648 8111 2651 8063 2612 8055 TIME...MOT...LOC 2036Z 083DEG 8KT 2632 8084 AK
Special weather statement, Jul 2, 4:47 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT MON JUL 2 2012
FLZ067-068-022130-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
447 PM EDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PALM BEACH COUNTY
* UNTIL 530 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF INDIANTOWN...AND MOVING
SOUTH AT 10 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2671 8048 2696 8046 2696 8024 2696 8017
2671 8013
TIME...MOT...LOC 2047Z 354DEG 9KT 2697 8032
AKSpecial weather statement, Jul 2, 5:39 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 539 PM EDT MON JUL 2 2012 FLZ067-022215- INLAND PALM BEACH COUNTY FL 539 PM EDT MON JUL 2 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PALM BEACH COUNTY * UNTIL 615 PM EDT * AT 536 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CANAL POINT...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2658 8048 2671 8073 2696 8055 2689 8026 TIME...MOT...LOC 2139Z 028DEG 6KT 2680 8054 AK
Special weather statement, Jul 2, 5:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
545 PM EDT MON JUL 2 2012
FLZ063-066-022215-
GLADES FL HENDRY FL
545 PM EDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN GLADES COUNTY
NORTHWESTERN HENDRY COUNTY
* UNTIL 615 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA BELLE...AND MOVING SOUTH AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHWESTERN HENDRY COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2688 8157 2690 8150 2665 8124 2655 8155
2665 8157
TIME...MOT...LOC 2143Z 348DEG 5KT 2674 8147
AKSpecial weather statement, Jul 2, 6:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EDT MON JUL 2 2012
FLZ066-070-022230-
HENDRY FL INLAND COLLIER COUNTY FL
600 PM EDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* UNTIL 630 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FELDA...AND MOVING SOUTH AT 5 MPH.
* THE STORM WILL AFFECT...
FELDA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2643 8157 2669 8157 2673 8130 2639 8128
2638 8159 2643 8159
TIME...MOT...LOC 2159Z 006DEG 6KT 2654 8144
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jul 2, 4:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Jul 2, 4:53 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 52 min |
| Jul 2, 5:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Jul 2, 5:45 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Jul 2, 6:30 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jul 2, 6:48 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 42 min |
| Jul 2, 7:00 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Jul 2, 7:14 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Jul 2, 7:19 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Jul 2, 7:57 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.